Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


re may combo
Apr 13, 2003

I was on Sustiva and developed symptoms and he changed me to Viread, Epivir and Zerit. I read the literature that one should be in combination of PI and NNRTI and NRI not on one combination alone can you tell me what should I do? My viral load is 7000 and CD4 is 350

Response from Dr. Henry

Persons with lower viral loads can do well on a NRTI only regimen from the start in mnay cases. I often switch to NRTI only regimens after an induction phase with a NNRTI or PI containing regimen (in order to save other classes for later). If your viral load is 7000 after several months on the initial Sustiva based regimen I would be worried about resistance. I would not usually tolerate a viral load of 7000 during the first year or so on treatment since that is a set-up for resistance which in not a good idea when getting started on what hopefully will be decades of successful management. Viread + 3TC + D4t can be an OK regimen but not if there is some NRTI resistance. There is also increasing concern about metabolic effects of D4T when used long-term. Trizivir (AZT + 3TC + abacavir) +/- tenofovir is a reasonable NRTI only regimen in certain circumstances. KH



Previous
liver enzymes up with treatment
Next
Neurontin treatment for neuroopathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement